Alert archive / Tennessee / Wind Advisories in 2009
Wind Advisory 16, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Nov 26, 2009, 1:51 PM EST for 7 counties in Tennessee; 5 counties in Virginia. It took effect at Nov 26, 2009, 7:00 PM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2009, 1:51 PM EST (18:51 UTC)
- In effect from
- Nov 26, 2009, 7:00 PM EST
- Expired
- Nov 27, 2009, 2:15 PM EST
- In force
- 19 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Sevier County, TN, Unicoi County, TN, City of Bristol, VA, City of Norton, VA, Russell County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 75 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.9 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 261851 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 151 PM EST THU NOV 26 2009 ...STRONG NORTHWEST WINDS WILL DEVELOP TONIGHT AND CONTINUE FRIDAY... .A COLD FRONT WILL MOVE SOUTHEAST THROUGH THE SOUTHERN APPALACHIANS THIS EVENING. NORTHWEST WINDS WILL BECOME STRONG AND GUSTY BEHIND THE FRONT ACROSS THE HIGHER ELEVATIONS. TNZ018-041-043-045-047-072-074-VAZ002-006-008-270300- /O.NEW.KMRX.WI.Y.0016.091127T0000Z-091128T0000Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- WISE-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...WISE...NORTON... LEBANON...ABINGDON 151 PM EST THU NOV 26 2009 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST FRIDAY. NORTHWEST WINDS 20 TO 30 MPH...MAINLY ABOVE 2500 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
3 follow-up statements
000 WWUS74 KMRX 270214 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 914 PM EST THU NOV 26 2009 ...STRONG NORTHWEST WINDS WILL DEVELOP TONIGHT AND CONTINUE FRIDAY... .AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE CENTRAL AND SOUTHERN APPALACHIANS OVERNIGHT AND FRIDAY. THE TIGHT PRESSURE GRADIENT ASSOCIATED WITH THIS SYSTEM WILL PRODUCE WINDY CONDITIONS ACROSS THE HIGHER ELEVATIONS. TNZ018-041-043-045-047-072-074-VAZ002-006-008-271015- /O.CON.KMRX.WI.Y.0016.000000T0000Z-091128T0000Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- WISE-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...WISE...NORTON... LEBANON...ABINGDON 914 PM EST THU NOV 26 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY. NORTHWEST WINDS 20 TO 30 MPH...MAINLY ABOVE 2500 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ DH
000 WWUS74 KMRX 270810 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 310 AM EST FRI NOV 27 2009 ...STRONG WEST TO NORTHWEST WINDS WILL CONTINUE TODAY... .AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE CENTRAL AND SOUTHERN APPALACHIANS TODAY. THE TIGHT PRESSURE GRADIENT ASSOCIATED WITH THIS SYSTEM WILL PRODUCE WINDY CONDITIONS...ACROSS THE HIGHER ELEVATIONS OF SOUTHWESTERN VIRGINIA AND NORTHEAST TENNESSEE. TNZ018-041-043-045-047-072-074-VAZ002-006-008-271700- /O.CON.KMRX.WI.Y.0016.000000T0000Z-091128T0000Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- WISE-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...WISE...NORTON... LEBANON...ABINGDON 310 AM EST FRI NOV 27 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... FOR THE HIGHER ELEVATIONS OF SOUTHWESTERN VIRGINIA...AS WELL AS THE NORTHERN AND SMOKY MOUNTAINS OF NORTHEAST TENNESSEE. YOU CAN EXPECT WEST TO NORTHWEST WINDS OF 20 TO 35 MPH...MAINLY ABOVE 2500 FEET. HIGHER GUSTS UP TO 40 TO 45 MPH WILL BE POSSIBLE AT ELEVATIONS ABOVE 3500 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ TG
000 WWUS74 KMRX 271915 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 215 PM EST FRI NOV 27 2009 ...BREEZY NORTHWEST WINDS WILL CONTINUE THIS EVENING... .HIGH PRESSURE IS SLOWLY BUILDING INTO THE AREA THIS AFTERNOON. WINDS HAVE DECREASED TO BELOW ADVISORY CRITERIA. TNZ018-041-043-045-047-072-074-VAZ002-006-008-272015- /O.CAN.KMRX.WI.Y.0016.000000T0000Z-091128T0000Z/ JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI- SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS- WISE-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MOUNTAIN CITY...COSBY...CEDAR CREEK... ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...WISE...NORTON... LEBANON...ABINGDON 215 PM EST FRI NOV 27 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS 15 TO 25 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Nov 26, 12:30 PM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Nov 26, 12:30 PM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1230 PM EST THU NOV 26 2009 .DISCUSSION...AN UPPER LOW WILL TRACK THROUGH TO OUR NORTH OVERNIGHT...ROTATING IN A LARGE AREA OF LOW CLOUDS AND COULD GENERATE SOME LIGHT PRECIP MAINLY OVER HIGHER TERRAIN...THE PROBABILITY OF SHOWERS OVER TAF SITES IS MINIMAL. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SON
Hazardous weather outlook, Nov 26, 5:38 AM EST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 538 AM EST THU NOV 26 2009 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-271100- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 538 AM EST THU NOV 26 2009 /438 AM CST THU NOV 26 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT COLDER WEATHER IS EXPECTED THANKSGIVING DAY THROUGH FRIDAY WITH SOME SNOW SHOWERS AND FLURRIES POSSIBLE MAINLY TONIGHT INTO EARLY FRIDAY. SOME LIGHT SNOW ACCUMULATIONS WILL BE POSSIBLE OVER THE HIGHER ELEVATIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Tennessee, 2009Wind Advisories in Virginia, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.